A Case of Diet-Related PemphigusRuocco V.a · Brenner S.c · Lombardi M.L.b
aDepartment of Dermatology, 2nd University of Naples, and bOncologia Sperimentale C, Immunologia, Istituto Nazionale dei Tumori, Naples, Italy; cDepartment of Dermatology, Tel-Aviv Sourasky Medical Center and Sackler School of Medicine, Tel-Aviv University, Tel-Aviv, Israel
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
An experimental investigation has lately shown that certain allyl compounds of garlic are able to provoke acantholysis in normal human skin cultured in vitro. The acantholytic effect has been more prominent in the samples from a DR4+ donor. We here report a case of superficial pemphigus which appeared spontaneously in a DR4,14+, 49-year-old man and which ran a course that proved to be affected by dietary factors, in particular by the consumption of garlic. In the absence of a conventional treatment and on a garlic-free diet only, the disease ceased for several months. Soon after an unintentional dietary test with a strongly and presumably garlic-spiced fish meal, the pemphigus recurred. Nutritional factors should be added to the ever-growing list of exogenous factors capable of inducing or perpetuating pemphigus in genetically predisposed individuals.
© 1996 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.